Sunday, September 04, 2005

The months slip away

I've just come from the Hep C forum and then Ron's blog. In one of the posts Kerry Grace says she feels like the voice of doom and I know exactly what she means. I have things I could comment on in Ron's blog today but I feel like I would sound like a voice of doom so I don't make any comment at all. It is weird. Do I make a comment from my own experience if it is only going to increase the anxiety of the blogger or person in question? I just don't see the point in doing that. So I'll say nothing at all.

Well except for the anemia. Every person is different but I do know the anemia will totally tear you down mentally, emotionally and physically. The anemia is caused from the ribavirin and I had anemia so bad that when I was off the ribavirin and I started to feel so much better that I convinced myself that the whole source of my sickness and side effects was the ribavirin. I am now wondering how much that I put down to the ribavirin was actually caused by the interferon.

Martin's posting to the forum of the article about 80 % of us going on to get cirrhosis again spurs me on to getting back on treatment. I am going to make my appointment for the middle of December and have my prescription in hand for the first of January and get going on this again. As I said to Al though last night, by the time I get back to the doctor he may have a whole new plan in mind. Each time I see him the treatment he suggests is different from the last time I saw him so you never know. He is a heptologist who specializes in Hepatitis and Liver diseases so I do trust him and I like him very much. I just feel some days he is so busy and it's so long between visits that each time he sees me I'm like a whole new patient and we have to review it all again and he seems to come to different conclusions and treatment plans each time. Makes me worry a bit but I do trust his judgment and his knowledge so we'll see what he suggests when I go in December.

I am nervous though. I am going to have to be very diligent about making sure I get enough water. I know for a fact I didn't drink enough water and I'm sure the drugs built up in my system and that's part of why I got so sick. I have a very hard time with water as it gives me heartburn. Plus as I feel sicker I have a tendency to shut down and stop eating and drinking. If nausea is thrown into the mix then I don't eat and I can barely force myself to sip a liquid and was literally going a full day and not managing to get down an 8 ounce bottle of water. I simply cannot afford to get so that I can't function. It is too easy to slide lower and lower when you have just given up on functioning and decide to just ride it out in pajamas except for doctor or blood test days. I am hoping work will keep me focused on other things and keep me going.

I also fear the brain fog. Some days are bad enough now for memory but on treatment it was very very bad. I couldn't focus enough to read anything of any length and if someone asked me to do something or told me something I responded and then it just totally left my mind. When it would come up again or somehow my memory was jogged I would be totally shocked at how easily I had forgotten!

4 comments:

carol said...

It's great to hear that you are brave enough to try again. Well done. Everyone is learning more and more about this treatment all the time, and although it will not be easy I'm sure some of it will help you through. You have already mentioned some of the pitfalls you don't want to fall into and that is a good start. There will be others along the way, and everyone will be there for you.
Carol

Elizabeth Anne said...

Thanks Carol, Having the forum and you guys is what I'm counting on to make the difference this time.

guile said...

nice, cozy place you got here :)..

Anonymous said...

Hi Elizabeth Anne, I have some advice about the treatment. You have to force yourself to eat continually and to drink water. If you feel like the water is giving you heartburn, it's just the opposite. Water is one of the best treatments for heartburn along with a low glycemic index food diet. Please try to eat small frequent amounts of food and drink a ton of water. I know what you mean about the anemia. I was so slayed by it even with the EPO injections. It's late but if I think of anymore advise I will let you know. STAY STRONG.
Nadine
I always have to sign in anonymous because I lost my sign in information in this mysterious FOG I was in.